Alert archive / Washington / Gale Warnings in 2012
Gale Warning 56, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Aug 13, 2012, 8:39 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2012, 8:39 PM PDT (03:39 UTC)
- Expired
- Aug 14, 2012, 12:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
300 WHUS76 KSEW 140339 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 839 PM PDT MON AUG 13 2012 PZZ131-132-141145- /O.UPG.KSEW.SC.Y.1056.000000T0000Z-120814T1200Z/ /O.NEW.KSEW.GL.W.0056.120814T0339Z-120814T0700Z/ /O.NEW.KSEW.SC.Y.1057.120814T0700Z-120814T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 839 PM PDT MON AUG 13 2012 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS AFTER MIDNIGHT. * SEAS...WIND WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ153-156-140700- /O.EXT.KSEW.SC.Y.1056.000000T0000Z-120814T0700Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 839 PM PDT MON AUG 13 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-141145- /O.CON.KSEW.SC.Y.1056.000000T0000Z-120814T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 839 PM PDT MON AUG 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WIND AND WAVES...WEST TO SOUTHWEST WIND 15 TO 25 KNOTS IN AREAS ADJACENT TO THE EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 13, 8:30 PM PDT, 9 minutes earlier.
Area forecast discussion, Aug 13, 8:30 PM PDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
830 PM PDT MON AUG 13 2012
.SYNOPSIS...AN UPPER LEVEL TROUGH CROSSING CENTRAL BRITISH COLUMBIA
WILL INCREASE ONSHORE FLOW TONIGHT...BRINGING LOW CLOUDS PARTWAY
INLAND ON TUESDAY AND A COOLER AIR MASS OVER THE INTERIOR. A STRONG
UPPER LEVEL RIDGE WILL BEGIN BUILDING OVER THE REGION TUESDAY
AFTERNOON THAT WILL BRING A WARMING TREND TO WESTERN WASHINGTON
WEDNESDAY AND SUNNY AND HOT WEATHER THURSDAY AND FRIDAY. A STRONG
UPPER LEVEL SHORTWAVE TROUGH MAY BRING A CHANCE OF THUNDERSTORMS TO
THE AREA LATE SATURDAY. INCREASING ONSHORE FLOW WILL BRING COOLER
AIR INLAND ON SUNDAY.
&&
.SHORT TERM...WATER VAPOR IMAGERY SHOWS THE STRONG UPPER LEVEL
SHORTWAVE TROUGH OVER NORTHERN B.C. HEADED TOWARD E CENTRAL B.C. BY
TUESDAY MORNING. THIS TROUGH AND THE WEAK REMNANTS OF ITS FRONT THAT
EXTENDS SW OFF THE VANCOUVER ISLAND COAST HAVE SET UP A NW MARINE
PUSH INTO W WA TONIGHT. THE LAST FEW VISIBLE SATELLITE IMAGES SHOW A
LARGE FIELD OF STRATUS OVER THE WATERS SW OF VANCOUVER ISLAND AND
HEADING STEADILY TOWARD THE WA COAST...PROBABLY ARRIVING BY 06Z. THE
STRATUS WILL ENGULF THE COAST TONIGHT...BUT WITH A NW PUSH
UNDERWAY...IT WILL PROBABLY ONLY SPREAD PARTWAY INLAND OVERNIGHT.
THAT WOULD SEND STRATUS ALL THE WAY EAST THROUGH THE STRAIT OF JUAN
DE FUCA...INCLUDING OVER WHIDBEY ISLAND AND PROBABLY EVEN ACROSS
ADMIRALTY INLET. COULD REACH EVERETT AS WELL. THE SOUTHERN LEG OF A
NW PUSH IS TYPICALLY WEAKER AND WILL PROBABLY ONLY REACH SHELTON.
THE 18Z/00Z NAM SEEMS TO BE HANDLING THE PUSH IN A REALISTIC WAY.
BOTH GFS/NAM TIME-HEIGHT SECTIONS FOR KSEA SHOWED HIGHER CLOUDS WITH
BASES POSSIBLY BETWEEN 3500-5000 FEET FORMING OVER THE INTERIOR
TUESDAY. PER THE NAM THESE APPEAR TO BE RELATED TO THE THIN BAND OF
HIGHER CLOUDS THAT WOULD BE THE REMNANTS OF THE OLD FRONT...AND
PERHAPS ENHANCED A LITTLE OVER S PUGET SOUND BY DOWNSTREAM
CONVERGENCE OFF THE OLYMPICS. ASIDE OF THE CLOUDS...THE MAIN IMPACT
FROM THE NW PUSH WILL BE 4-10 DEGREES OF COOLING OVER TODAY...
PUTTING TUESDAY MAX TEMPS IN THE 70S TO LOWER 80S RANGE. TUESDAY
WILL BE THE COOL DAY THIS WEEK.
A STRONG UPPER LEVEL RIDGE WILL BEGIN AMPLIFYING ALONG 140W BEHIND
THE UPPER LEVEL TROUGH ON TUESDAY...WITH A 1024 MB SURFACE HIGH
FORMING DOWNSTREAM OVER B.C. BY TUESDAY AFTERNOON. THE SURFACE HIGH
WILL QUICKLY SHIFT W WA INTO AN OFFSHORE FLOW PATTERN TUESDAY NIGHT
THAT WILL LAST INTO FRIDAY...AND LEADING TO A STRONG WARMING
TREND THAT WILL LAST INTO THIS WEEKEND. MAX TEMPS WILL RAMP UP INTO
THE 80S FOR MUCH OF THE AREA ON WEDNESDAY...INCLUDING THE COAST.
HIGHS ON THURSDAY AND FRIDAY OVER THE INTERIOR WILL REACH LOWER TO
MID 90S FOR MANY AREAS. KAM
.LONG TERM...PREVIOUS DISCUSSION FROM THE 230 PM AFD...LOW LEVEL
THERMALLY INDUCED LOW PRESSURE WILL ACCOMPANY THE WARM LEVEL RIDGE
FOR HOT WEATHER...PROBABLY PEAKING ON THE COAST THURSDAY WITH TWO
HOT DAYS THU AND FRI FOR THE INTERIOR. THE FORECASTS FALL SHORT OF
DAILY RECORDS FOR SEA TAC BUT THERE WILL PROBABLY BE A FEW DAILY
RECORDS SET AT OTHER SPOTS...THIS LOOKS LIKE ABOUT THE SAME THING
THAT WE EXPERIENCED ON AUGUST 4TH AND 5TH. A MARINE PUSH WILL GIVE
COOLING ON SATURDAY AND A PASSING UPPER LEVEL TROUGH SAT NITE COULD
TRIGGER A FEW THUNDERSTORMS DURING THE TRANSITION BACK TO MORE
AVERAGE TEMPS. 19
&&
.AVIATION...HIGH PRESSURE ALOFT WILL WEAKEN TONIGHT. A WEAK TROUGH
WILL BRUSH WRN WA TO THE NORTH LATER TONIGHT AND TUE. INCREASING
MID/HIGH LEVEL MOISTURE AFTER MIDNIGHT. ONSHORE FLOW WILL CAUSE AN
INCREASE IN LOW LEVEL MOISTURE...ESPECIALLY ALONG THE
COAST...STRAIT...AND THROUGH THE CHEHALIS GAP. IFR CONDITIONS CAN BE
EXPECTED IN THESE AREAS WHERE STRATUS INFILTRATES LATER TONIGHT/TUE
MORNING. LOW STRATUS IS NOT EXPECTED TO PUSH FURTHER INLAND THAN
KSHN. A HIGHER 3-4K FT SCT-BKN CLOUD DECK MAY FORM INLAND AFTER 16Z
AS A FRONT DISSIPATES OVER THE AREA.
KSEA...NE WIND 4-8 KT...BECOMING LIGHT/VARIABLE BY 10Z. THE ONSHORE
PUSH IS MORE NWLY RATHER THAN SWLY WHICH IS NOT VERY CONDUCIVE FOR
BRINGING MARINE STRATUS IN OVERNIGHT OR THE MORNING. EXPECT VFR
SKIES WITH POSSIBLY A SCT-BKN DECK FORMING AFTER 16Z TUESDAY AS A
FRONTAL BAND DECAYS OVER THE AREA. DTM
&&
.MARINE...HIGH PRESSURE OVER THE ERN PACIFIC WILL MAINTAIN ONSHORE
FLOW ACROSS WESTERN WASHINGTON THROUGH TUESDAY. HIGHEST WIND AND
WAVES TONIGHT WILL OCCUR THROUGH THE CENTRAL/EAST STRAIT OF JUAN DE
FUCA WITH SOLID SMALL CRAFT CONDITIONS THROUGH THE NIGHT. RACE ROCKS
HIT GALE THIS PAST HOUR SO A GALE WARNING WILL BE ISSUED TO COVER
THE NEXT FEW HOURS IN THE CENTRAL/E STRAIT. AREAS ALONG THE SOUTH
PORTION OF THE SAN JUANS AND ALSO THE N PART OF ADMIRALTY INLET WILL
ALSO EXPERIENCE SMALL CRAFT WINDS AT TIMES TONIGHT. WINDS WILL EASE
LATE TONIGHT.
THE FLOW WILL TURN OFFSHORE MIDWEEK AS AN INVERTED SURFACE LOW
FORMS ALONG THE COAST. MCDONNAL/DTM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING CENTRAL AND EAST STRAIT OF JUAN DE FUCA THROUGH
MIDNIGHT PDT.
.SMALL CRAFT ADVISORY NORTH INLAND WATERS AND ADMIRALTY INLET
THROUGH 5 AM PDT.
.SMALL CRAFT ADVISORY CENTRAL AND EAST STRAIT OF JUAN DE FUCA
FROM MIDNIGHT PDT THROUGH 5 AM PDT.
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:39 PM PDT | Small Craft Advisory | SEW | 12 hr | |
| Aug 14, 3:18 PM PDT | Excessive Heat Watch | SEW | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.